MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 07/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified of an early explant of a perceval plus bioprosthesis through the published paper "the degenerated sutureless valve in full root prosthesis: a tale of 2 approaches" (michele d¿alonzo, et al., jacc case reports, 2026).The following provides a summary of the information currently available to the manufacturer.The event involved a young patient with severe aortic insufficiency and aneurysmal dilation, stemming from a bicuspid aortic valve who, in 2011, at the age of 30, underwent a bentall procedure with implantation of a freestyle n.25 valve and an intervascular 26 vascular prosthesis via sternotomy.During the same intervention, a correction of a thoracic aortic coarctation was also performed through thoracotomy.However, the patient¿s course was complicated by infective endocarditis in 2020, which resulted in severe postendocarditis aortic insufficiency due to bioprosthetic degeneration, ultimately necessitating a redo operation.During this second surgery, a perceval plus m bioprosthesis was implanted.As reported, at the time of the perceval implantation the patient was infection-free.The postoperative course of the redo procedure was uneventful.In may 2025, the patient presented with dyspnea, and echocardiographic findings revealed early and significant degeneration of the perceval bioprosthesis (peak gradient of 71 mm hg, a mean transaortic gradient of 48 mm hg, and a severely reduced aortic valve area of 0.8 cm 2).Therefore the perceval prosthesis was replaced with a bioprosthesis from a different manufacturer (edwards lifesciences sapien3 ultra n.26) through open heart surgery.The decision to perform an open-heart implantation of a sapien 3 ultra 26-mm valve was driven by the high risk of coronary obstruction, as the height of the left coronary ostium was <10 mm with a tightened sinus-tubular junction.This approach allowed direct visualization and safe management of the complex anatomy.Case dissection of the freestyle root was required.The perceval valve was removed very easily as the heavily calcified freestyle valve from the initial bentall procedure had created a rigid ¿shell¿ resulting in an unusual anatomical configuration.This prevented the perceval valve from fully integrating into the surrounding tissue.As a consequence, the valve remained only loosely attached, which greatly facilitated its removal.Postoperative recovery was uneventful, and a 1 month echocardiogram showed a mean gradient of 12 mm¿hg without evidence of prosthesis¿patient mismatch.The patient medical history included nodular thyroid disease in a euthyroid state, overweight, former smoking, and hypertension.
 
Additional Manufacturer Narrative
The manufacturer is further following up with the author to retrieve additional information on the involved prosthesis, including the device serial number.It should be noted though that, according to the ifus, the perceval plus bioprosthesis is indicated for the replacement of diseased, damaged, or malfunctioning native or prosthetic aortic valves.Therefore, the implant in a freestyle degenerated bioconduit was made out of the device indications for use.In addition, the very young patient's age (40 years old at the time of perceval plus valve implant) constitutes a well-known risk factor for structural valve degeneration for all biological prostheses and, consequently, according to the warning included in the contraindications section of perceval plus valve ifus, it is strongly recommended that the perceval plus valve not be used in children, adolescents, or young adults.As such, the very young patient's age combined with suboptimal implant conditions in a degenerated bioconduit, can be reasonably considered as the root cause of the reported early degeneration.The manufacturer will submit a follow up report upon receipt of any new information regarding this event and the device involved.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key24320622
Report Number3004478276-2026-00116
Device Sequence Number9836371
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)220320
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight70 KG